Open Access
February, 1965 Some Direct Estimates of the Mode
Ulf Grenander
Ann. Math. Statist. 36(1): 131-138 (February, 1965). DOI: 10.1214/aoms/1177700277


Consider absolutely continuous unimodel distributions on the real line. A class of estimates is proposed for estimating the mode of the probability distribution. The large sample behavior is studied, and it is found that in the case of main interest the estimates are not even consistent. To remedy this a modification is suggested and it is shown that the new estimates are consistent.


Download Citation

Ulf Grenander. "Some Direct Estimates of the Mode." Ann. Math. Statist. 36 (1) 131 - 138, February, 1965.


Published: February, 1965
First available in Project Euclid: 27 April 2007

zbMATH: 0131.17702
MathSciNet: MR170409
Digital Object Identifier: 10.1214/aoms/1177700277

Rights: Copyright © 1965 Institute of Mathematical Statistics

Vol.36 • No. 1 • February, 1965
Back to Top